Skip to content
Savella update
avatar
Iwillgetbetter posted:
Hi again I know it's been awhile, I have been gradually titrating up to 50mg twice a day. I really can't say that I am feeling any relief yet. I don't know if 10 days is really enough to tell. Anyway, a couple of side effects have been pretty tough to take.

Nausea - sudden onset of really bad stomach ache and nausea about 30 minutes after taking the morning pill. I take it with food but that doesn't seem to help. I have queasy episodes all day long. I take the evening pill at bed time and I don't seem to have a problem at night.

Hot flushes - WOW and I thought menopause was bad! Sudden swooping flushes and drenching sweats, mostly in the morning.

Headache - not bad but nagging. One or two really bad ones.

I really had hoped by now that I would be more cheerful and able to reduce some of my pain. I will continue to update you.

I would love to hear if anyone else is on this medication.

Fiona
Reply
FirstPrevious12NextLast
 
avatar
saoon4 responded:
I have been taking it for over a month. I only take 50 mg. in the am. Haven't bumped it up yet and I'm not sure I will.

I have noticed the hot flashes too. I always tended to get hot but I realize it's emphasized. I guess when I hit menopause I will be prepared!!! lol

My biggest benefit is my mood. I know they claim it is not an anit-depressant but it has helped me.

My pain has decreased, but not gone away. I didn't expect to feel like a new person, but I do feel better.

I do take the am dose with a full stomach, at least toast. That helps me alot and then I usually snack on something shortly after I take it.

The side effects (for me) are nothing compared to what I had while taking Cymbalta.

Funny how we all react so differently.

I am planning on sticking with it, just keeping an ice pack handy as needed!!!!

I know some others on the board are taking it with success and some with side effects.

Keep posting, I love to hear how everyone is doing.

stef
 
avatar
Iwillgetbetter responded:
Hi Stef, How long do you think it took before you started noticing improvements?
 
avatar
saoon4 responded:
I noticed my mood after the first week. I normally pms badly and have severe cramps. Last month I had nothing, no cramps, no pms. Only time will tell if it continues.

My overall body aches have improved probably right around my fourth week.

I take skelaxin with 2 -t3 when I work, and a soma muscle relaxer to sleep at night.

So far this seems to be my best "cocktail".

It's also cheap. Only 43.00 per month with my insurance.
 
avatar
NordicNINE responded:
I'm kinda nervous about taking this. I just starting working a new job 4 weeks ago. It was a contract position that is now over and I'm so glad. It was sitting 8 hours 12am-8am and I was in SO much pain from hour 4 on. After 6hrs, it was extremely intense.

I've always been anti pain medicine (esp for chronic) pain and I went in for an appt with my doctor today. I was mainly looking for something to help me sleep deeper. Probably replacing the Trazadone that a previous doctor put me on and trying Amitril which is similar, but I've heard it's more effective. I figured if I can finally get to the deeper levels of sleep (I never get past the 1st or 2nd stage), I would get better. She suggested I try Savella and gave me a 4 week trial. I just moved to this town the end of last year and this is my 3rd appt with her and I trust her. But since Savella is in the same class of drug that Cymbalta is, I'm kinda scared. I tried it for 3 weeks and was so sick and dizzy and it didn't help with pain. I've heard side effects are less with Savella, but I'm not too optimistic. I told her I'd try it for 4 weeks and see her after that. So, is anyone actually doing well from this drug? I see alot of people who aren't reacting well to it. So, is my pessimism actually warranted?
 
avatar
NordicNINE responded:
PS- Also I do like to have a drink or two about 5 nights a week. It helps me relax and helps numb the pain at the end of the day.

Has anyone had alcohol while on this? Are side effects worse?

I know it says not to take alcohol while on this, but most drugs say that. I know a person who works with people on drug trials and the reason drug companies say don't take with alcohol is because drug companies don't want to spend more money to do trials with and without alcohol.
 
avatar
NordicNINE responded:
PSS- To answer your question, my doctor said you will definitely get sick the first couple weeks, but if you tough it out, it should get much better. I'm hoping it's true. I plan on starting it tomorrow night.
 
avatar
Anjl26 responded:
Nausea is a very common side effect, 37% of those who take it. I posted a link to the savella website a couple days back. You can also do a web search with the drug name and the website should be one of the top links.

They have a nice listing of side effects and interactions.
 
avatar
Grapedy responded:
For most people, new drugs take at least 14 days to build up before you notice any benefit from it. Especially drugs like Savella and anti-depressants. Definitely try to stick it for at least another week, a whole month if you can.

When I first started on The Pill for dysmenorrhea the nausea was terrible! I was living on Coke and crackers in the morning, and that was with taking it at night to lessen the nausea. The nausea was a small price to pay to be able to function at that time of the month. After I finished off the first pack and got the second one, the nausea went away and never came back. Completely different class of drug, but it still affected me in an adverse way. The benefits I got outweighed the side effects.
 
avatar
NordicNINE responded:
OMG, I started this last night and took the 2nd one this morning. I took it with food and the nausea hasn't been too bad. It's been there, but it's not as bad as I expected. I am getting a tingly feeling in my hands and feet and I'm hot & sweating ALL the time. Not hot flashes, but constant. I'm going to stick it out for the 4 weeks though.
 
avatar
NordicNINE responded:
OK. I underestimated the nausea. I figured I would get it only when I take the pills (in morning & night), but I just got sick after I just ate. Really bad. I hope this gets better.
 
avatar
Sunlioness responded:
I have been on Savella about 3 weeks. The weather here has been horrible and I have been under a tremendous amount of stress and it seems to be helping me cope and keep up with my obligations. I did have really bad nausea and vomited a few times but that is slowly improving. I rather have that than the 24 lbs I gained on the Lyrica. I am living in dresses, sweat pants, and lounge pants until I lose the weight. I gained that much weight in 8 weeks on Lyrica.

It seems to help me more than anything else I have tried. I had severe side effects with Cymbalta so I was worried, but other than the hot flashes and sweating the side effects seem to be easing. I have had a drink or two occasionally with no problem. I also take Liv-A-New from Puritan's Pride to help cleanse the liver because of all the meds I take just to be a the safe side. All my liver function tests have been normal.

I also take tramadol and called my rheumatologist to see if I could still take that or if he wanted to change my medication because of the possible interaction. He told me to take four tramadol a day to prevent flare ups. Since, I have been on it my pain has been manageable. If I do get muscle spasms I take Soma. I hope the Savella is what is helping because I have tried almost everything else. I was wondering has anyone had cortisone shots and did they help?
 
avatar
NordicNINE responded:
PS - I read up on alcohol & Savella. It seems as along as you're not a heavy drinker (since it can make liver damage come on faster) and you don't have existing liver problems (like from alcoholism), you should be fine.
 
avatar
Iwillgetbetter responded:
FInally after 3 weeks, the drenching sweats have gone. Just the occasional sweaty face. The nausea is better too. Still NO mood or pain improvement, I still need vicodin 10/660 twice a day and percocet once a day for pain. I take flexeril at night and that seems to allow me 6hrs sleep. I will stick with it a few more weeks. Cymbalta didn't work for me either - horrible headaches etc.
 
avatar
NordicNINE responded:
So, 3 weeks of this an you're no better? Not promising. I've had to change clothes a couple times today since the sweats are so bad. I get nausea every time I eat (even saltines & cheese), and have thrown up multiple times. I will continue through the 4 weeks, but I sure hope it has some effect and/or the side effects go away. If the side effects stay this bad, I'd rather have the pain.


Helpful Tips

~FM TIPS - LIVING W/ FM - TOOLBOX ~WELCOME NEWCOMMERS~
Welcome to Our FMily! My name is MeMe, I'm an FM suffer of 19 years, along with autoimmune diseases & other conditions. ... More
Was this Helpful?
465 of 540 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.